# SDR CA000810016

- Difficulty date: July 27, 2000
- Submitted: August 30, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 8,121 hours
- Engine: Lyc TIO540A2B
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 4066109020
- Condition: Sluggish
- Location: Rt Engine
- Component: Turbocharger, Lyc
- Stage of operation: CL
- How discovered: C
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) TAKEOFF AT 43 HG - ON LEG RETURN TO HOME BASE.   FIRST POWER SETTING TO 40 HG - THROTTLE BACK - DID NOT RESPOND.  SECOND POWER SETTING TO 35 HG - PILOT HAD TO PULL THROTTLE QUITE  FAR BACK AND THEN FORWARD TO SET POWER.  WASTEGATE, THROTTLE LINKAGE CHECKED.  INSPECTION OF TURBO SHOW HEAVY RESIDUES OF GRAY SUIT ON COMPRESSOR HOUSING AND SOME ON EXHAUST IMPELLER.  REPLACED TURBOCHARGER.  EVIDENCE OF IMPROPER COOLING AFTER FLIGHT OR RUN-UP  .LATELY: DAMP, HEAVY HOT CLIMATE.
